Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Took ipill few hours after intercourse. Started bleeding heavily. Is this serious?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hello Doc,
My wife took ipil within 4 hrs of unsafe sex. Her bleeding started on 14 march. Her normal mensturation cycle ended up on 5th march.
For 9 days the bleeding continued intermittently. Than on 25th march she took...tab sylate along with tab deviry...the bleeding stopped..after two days..27th of march she gorgot to take...tab deviry n clotting started...once sgain she took deviry clotying stopped..once missed it again started.
Went yo a gyno..she yold to stop deviry...n let bleeding start..as it might reside..after 5 days..else on 6th day....we xan oerform prliv sonogeapghy....n if required put her on oc pills.
I am too tensed now as she continues to bleed...heavily.....is this something serious...kindly assist/guide..



Posted Thu, 9 May 2013 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.
Emergency pill can cause menstrual irregularity as a side effect.
In some women this will be short living but some women may have prolonged bleeding.
Now she can go for one ultrasound to rule out any other possible causes for inter-menstrual bleeding.
If no structural abnormality is there, she can start the oc pills from now-onwards.
First two days she has to take two tablets per day to decrease the bleeding, after that she can take one tablet per day.
After completion of the tablets, she can get the withdrawal bleeding within one week.
Then you can decide whether to continue the tablets or wait and watch in the next cycle.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ipill few hours after intercourse. Started bleeding heavily. Is this serious? 3 hours later
Hi doc...thnx for your response...just a small coreection...regarding the dates. Kinfly note:

Period started 5 march
Period end date: 10th march

Ipil taken: 14 th march
Bleeding started 25th march
It continued till 3rd april

Took tab sylate n deviry for two days.....bledding stopped

Continued deviry one tab per day...bleeding stopped

Forgot to take devery on7th april...resulted in spotting....
Spotting coninued even after taking eevery on 8th, 9, 10, 11, 12 april

On 13th contacted gyno...and was intructed to stop taking devery....n..to c..ig bleeding stopped.

So stopped tsking deviry....from 13 till 18 spril....
13th april spotting continued
14th april bleeding started
15th medium..16 medium
17 and 18th spril the bleeding hss been high....

Based on the above detaild....Can u pls advice....
Also...if she starts oc pilld...
Does it have any dide affects...
Is tuis something serious..
After taking oc pills will this issue gets sorted..n..her bleeding stop.....

Itsbbeen big mistake...of not using contraceptive...and this tablet has been the eoree thing I can suggest to sny one...

Anyways..I am too tensed...pls help...

I look forward for your views n suggestion

Thnx, XXXXXXX

 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi XXXXXXX
As I told previously emergency pill can alter the menstrual cycle.
It can change the menstruation depending on the period of the cycle when the woman takes the tablet.
As your wife took the tablet in the first half of the cycle, it might have preponed her periods leading to early menstruation.
Usually these flow will stop in few days.
But as your wife is having continuous flow better to get examined once.
Deviry should be taken regularly at the same of the day, if the schedule is altered it will induced withdrawal bleeding.
So let your wife undergo ultrasound once to rule out any other possible causes of bleeding.
If the cause is found to be only hormonal she can start the oc pills and they can help in stopping the flow.
After completion of one pack, she can observe the next cycle. If there is no abnormal bleeding she may stop taking the tablets.
You can choose some regular method of contraception in the future.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ipill few hours after intercourse. Started bleeding heavily. Is this serious? 26 hours later
Hi doc....thnx for follow up. Today we got the ultrasound done...beliw are the details of report. Kindly suggest:

Uterus: is antereted and bulky, measures 10 x 5.8 x 5.9cm. It shows few small isoechoic fibroids largest measuremening 18 x 15mm submucous fibroid in anterior wall.

Endometrium : measures 6mm

Ovaries: both appear normal in size, shape n echotexture

Right ovary: 2.3 x 1.5 cm
Left ovary : 3.1 x 1.9 cm

Pod: no free fluid

Impression: 1. Bulky fibroid uterus as described above.

Suggest: follow up TVS scan

Doctor has recommended tab ovral g. This neefs to be taken gor 21 days...if rewuied might need for two cycles.

My questions for u are:
Are these tab safe.
Is te report normal
Is anything serious.
Any sugestions or recommendations.

Kindly suggest.
 
 
Answered by Dr. Sree Gouri SR 5 hours later
Hi,
-Fibroids develop in the uterus due to estrogen predominance.
By taking hormonal pills the natural hormonal levels can be controlled and low level of estrogen can be maintained.
So taking pills will help in decreasing the size of fibroids and in relieving the symptoms. So if she is not having any other medical problem, she can take the tablets as recommended by your doctor.

-Report is showing presence of multiple fibroids. But these are of smaller size.
Report is not normal but there is no serious problem also.

-She can continue the tablets as recommended by your doctor. After two months she can go for repeat scan and depending the report further mode of management can be planned.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor